MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR HOOK ELECTRODE 3.5MM HOOK ELECTRODE W/INTEGRATED HANDPIECE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR HOOK ELECTRODE 3.5MM HOOK ELECTRODE W/INTEGRATED HANDPIECE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227305
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during an unknown procedure on (b)(6) 2022, it was observed that the white part of the hook of the vapr hook electrode 3.5mm hook electrode w/integrated handpiece device broke.Another like device was used to complete the procedure.No patient consequences or surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Initial reporter occupation: reporter is a (b)(4) sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary: the device was received and evaluated.Visual inspection revealed that the electrode is in normal use condition.The cable and the suction tube were cut by the customer.Upon reviewing the active tip, it was found broken.The electrode will be sent to the manufacturer for further analysis.Manufacturer evaluation result for vapr 3.5mm side str - ea: the device has not been returned in its original packaging.The ceramic has fractured resulting in the ceramic separating into two.The ceramic remains attached to the device.The device shaft is deformed.The hook is also distorted from its original alignment.The distal end of the heatshrink is damaged.The electrical test was performed, as a result, all parameters passed.Functional testing was conducted, the device was connected to vapr vue generator; no issues were found.Manufacturer summary: visual inspection of the device confirms the customer report of 'the white part of the hook of the vapr hook electrode 3.5mm hook electrode w/integrated handpiece broke'.Based on the condition of the device shaft we have determined the root cause of the failure to be excess mechanical force during use - misuse, therefore no further investigation is possible.The ceramic has fractured and separated into two pieces which remain attached to the device and there is no evidence that any ceramic fragments fell inside the patient.A risk assessment has been performed for the reported defect seen where a section of device breaks during use and potentially falling within patient and all components are retrieved during the current procedure, line 480 of the product ra risk matrix applies.The severity risk category is ¿serious¿- results in injury or impairment requiring professional medical intervention.For this scenario a pre mitigation risk of grid 14 and a post mitigation risk of grid 14 are stated, which is ¿serious¿ and ¿probable¿ and rated as low as reasonably achievable (alra).Dhr review has been performed for the complaint device lot number u2110070; no issues (ncrs or deviations) with the manufacturing process have been indicated.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VAPR HOOK ELECTRODE 3.5MM HOOK ELECTRODE W/INTEGRATED HANDPIECE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15799340
Report Number1221934-2022-03573
Device Sequence Number3009951
Product Code GEI
UDI-Device Identifier10886705009718
UDI-Public10886705009718
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number227305
Device Catalogue Number227305
Device Lot NumberU2110070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer11/17/2022
12/21/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date11/18/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown